Alert archive / Louisiana / Severe Thunderstorm Warnings in 2003
Severe Thunderstorm Warning 80, NWS New Orleans, LA
NWS New Orleans, LA issued this severe thunderstorm warning at Apr 25, 2003, 6:08 PM CDT for Walthall County, Mississippi; Tangipahoa Parish, Washington Parish, Louisiana. It was in force for 37 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 25, 2003, 6:08 PM CDT (23:08 UTC)
- Expired
- Apr 25, 2003, 6:45 PM CDT
- In force
- 37 min
- Issued by
- NWS New Orleans, LA
- Area
- Counties, with a storm outline in the text
Counties Tangipahoa Parish, LA, Washington Parish, LA, Walthall County, MS
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 25, 2:40 PM CDT | Severe Thunderstorm Watch | SPC | 5 hr |
The nearest sounding before it
Slidell Radar S, LA (KSIL), launched 12:00Z, 11.1 hours before the alert went out and 94 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1355 J/kg
- Mixed-layer CIN
- -48 J/kg
- Mixed-layer LCL
- 643 m above ground
- 0-6 km bulk shear
- 41 kt
- 0-1 km storm-relative helicity
- 141 m²/s²
- 0-3 km storm-relative helicity
- 116 m²/s²
- Significant tornado parameter
- 0.9
- Supercell composite
- 5.8
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KLIX 252308 SVRNEW LAC105-117-MSC147-252345- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE NEW ORLEANS LA 607 PM CDT FRI APR 25 2003 THE NATIONAL WEATHER SERVICE IN NEW ORLEANS HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... TANGIPAHOA PARISH IN SOUTHEAST LOUISIANA WASHINGTON PARISH IN SOUTHEAST LOUISIANA WALTHALL COUNTY IN SOUTHERN MISSISSIPPI * UNTIL 645 PM CDT * AT 605 PM CDT...THE PUBLIC REPORTED A SEVERE THUNDERSTORM OVER OSYKA...OR ABOUT 17 MILES NORTHEAST OF GREENSBURG...MOVING EASTSOUTHEAST AT 25 MPH. THIS IS A DANGEROUS STORM...STAY INDOORS AWAY FROM WINDOWS. THIS IS A DANGEROUS STORM WITH LARGE HAIL...STAY INDOORS AWAY FROM WINDOWS. REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE. LAT...LON 3102 9021 3100 9049 3075 8995 3106 9022 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New Orleans, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 25, 1:45 PM CDT, 4 hours 23 minutes earlier.
Area forecast discussion, Apr 25, 1:45 PM CDT, 4 hours 23 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NEW ORLEANS/BATON ROUGE LA 145 PM CDT FRI APR 25 2003 A COLD FRONT IS EXPECTED TO MOVE THOUGH THE AREA DURING THE EVENING HOURS. MODELS SHOW VERY DRY AIR AND STABLE AIR SPREADING ACROSS THE AREA IN THE WAKE OF THE FRONT. MODELS INDICATE THAT A SURFACE RIDGE WILL BE OVER THE AREA THROUGH FRIDAY. TEMPERATURES WILL BE A LITTLE COOLER ON THROUGH SATURDAY NIGHT THEN A SLOW WARMING TREND INTO NEXT WEEK. NORTHERLY FLOW ACROSS THE AREA THIS WEEKEND WILL BECOME SOUTHEASTERLY BY TUESDAY. MODELS INDICATE AN UPPER LEVEL TROF MOVING THROUGH THE AREA MONDAY NIGHT AND TUESDAY. THE ATMOSPHERE REMAINS DRY BELOW 600 MILLIBARS WITH THIS FEATURE SO WILL LIKELY SEE ONLY AN INCREASE IN UPPER CLOUDINESS AS A RESULT. BEST CHANCE OF PRECIPITATION WILL BE FRIDAY AS INCREASINGLY UNSTABLE GULF MOISTURE AGAIN RETURNS TO THE AREA. MCB 56/80/54/82 0000 BTR 58/81/56/85 0000 MSY 63/80/62/83 0000 GPT 60/79/57/80 0000 .NEW...NONE. LA...NONE. MS...NONE. 23
Hazardous weather outlook, Apr 25, 11:30 AM CDT, 6 hours 38 minutes before
LAZ034>040-046>050-056>070-MSZ068>071-077-080>082-261230- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NEW ORLEANS LA 1130 AM CDT FRI APR 25 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST LOUISIANA AND EXTREME SOUTHWEST AND COASTAL MISSISSIPPI. .DAY ONE...THIS AFTERNOON AND TONIGHT THERE IS A SLIGHT CHANCE OF SHOWERS AND ISOLATED THUNDERSTORMS ACROSS EXTREME SOUTHEAST LOUISIANA AND THE MISSISSIPPI GULF COAST THIS AFTERNOON AND EARLY EVENING. THUNDERSTORMS MAY PRODUCE SMALL HAIL AND GUSTS TO 50 MPH. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY NO HAZARDOUS WEATHER IS EXPECTED THROUGH THURSDAY. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS AND EMERGENCY MANAGEMENT PERSONNEL...IN SUPPORT OF SEVERE WEATHER OPERATIONS...IS NOT EXPECTED. .SPOTTER INFORMATION STATEMENT... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS AND EMERGENCY MANAGEMENT PERSONNEL...IN SUPPORT OF SEVERE WEATHER OPERATIONS...IS NOT REQUESTED AT THIS TIME.
In the hours before
Local storm report, Apr 25, 2:48 PM CDT, 3 hours 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW ORLEANS, LA
248 PM CDT FRI APR 25 2003
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0420 PM POPLARVILLE MS TORNADO
04/24/03 PEARL RIVER NWS SURVEY INDICATED
INTERMITTENT F0 TORNADO
DAMAGE ALONG A PATH
EXTENDING FROM SOUTHERN
WASHINGTON PARISH LA NORTH
OF ENON TO JUST NORTH OF
POPLARVILLE MS.
RJRThe office that day
Everything else NWS New Orleans, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 25, 12:39 AM CDT | Severe Thunderstorm Warning | LIX | Pike | 36 min |
| Apr 25, 1:25 AM CDT | Severe Thunderstorm Warning | LIX | Livingston | 35 min |
| Apr 25, 1:58 AM CDT | Severe Thunderstorm Warning | LIX | Livingston, Tangipahoa | 62 min |
| Apr 25, 1:59 AM CDT | Severe Thunderstorm Warning | LIX | Livingston, Tangipahoa | 46 min |
| Apr 25, 2:02 AM CDT | Special Marine Warning | LIX | 88 min | |
| Apr 25, 2:36 AM CDT | Severe Thunderstorm Warning | LIX | Saint Tammany | 54 min |
| Apr 25, 3:18 AM CDT | Special Marine Warning | LIX | 87 min | |
| Apr 25, 4:46 AM CDT | Special Marine Warning | LIX | 119 min | |
| Apr 25, 6:49 PM CDT | Severe Thunderstorm Warning | LIX | Washington | 26 min |
Nearby
Severe Thunderstorm Warnings in Louisiana, 2003Severe Thunderstorm Warnings in Mississippi, 2003Every severe thunderstorm warning in 2003
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.